Advertisement

Iterated integrals of modular forms and noncommutative modular symbols

  • Yuri I. Manin
Part of the Progress in Mathematics book series (PM, volume 253)

Summary

The main goal of this paper is to study properties of the iterated integrals of modular forms in the upper half-plane, possibly multiplied by z s−1, along geodesics connecting two cusps. This setting generalizes simultaneously the theory of modular symbols and that of multiple zeta values.

Keywords

Modular Form Eisenstein Series Formal Series Cusp Form Congruence Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AB]
    A. Ash and A. Borel, Generalized modular symbols, in J.-P. Labesse and J. Schwermer, eds., Cohomology of Arithmetic Groups and Automorphic Forms (Luminy, 1989, Lecture Notes in Mathematics, Vol. 1447, Springer-Verlag, New York, 1990, 57–75.CrossRefGoogle Scholar
  2. [AR]
    A. Ash and L. Rudolph, The modular symbol and continued fractions in higher dimensions, Invent. Math., 55 (1979), 241–250.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [Ch]
    K.-T. Chen, Iterated path integrals, Bull. Amer. Math. Soc., 83 (1977), 831–879.zbMATHMathSciNetCrossRefGoogle Scholar
  4. [De]
    P. Deligne, Multizeta Values, notes d’exposés, Institute for Advanced Study, Princeton, NJ, 2001.Google Scholar
  5. [DeGo]
    P. Deligne and A. Goncharov, Groupes fondamentaux motiviques de Tate mixte, Ann. Sci. École Norm. Sup (4), 38-1 (2005), 1–56.zbMATHMathSciNetGoogle Scholar
  6. [Dr1]
    V.G. Drinfeld, Two theorems on modular curves, Functional Anal. Appl., 7-2 (1973), 155–156.CrossRefMathSciNetGoogle Scholar
  7. [Dr2]
    V. G. Drinfeld, On quasi-triangular quasi-Hopf algebras and some groups closely associated with Gal \( \overline Q \)/Q) Algebra Anal., 2–4 (1990); Leningrad Math. J., 2–4 (1991), 829–860.Google Scholar
  8. [El]
    R. Elkik, Le théorème de Manin-Drinfeld, Astérisque, Vol. 183, Société Mathématique de France, Paris, 1990, 59–67.Google Scholar
  9. [Go1]
    A. Goncharov, Polylogarithms in arithmetic and geometry, in Proceedings of the International Congress of Mathematicians (ICM’ 94, Zurich, August 3–11, 1994, Vol. 1, Birkhäuser, Basel, 1995, 374–387.Google Scholar
  10. [Go2]
    A. Goncharov, Multiple ζ-values, Galois groups and geometry of modular varieties, in Proceedings of the Third European Congress of Mathematicians, Progress in Mathematics, Vol. 201, Birkhäuser Boston, Cambridge, MA, 2001, 361–392.Google Scholar
  11. [Go3]
    A. Goncharov, The double logarithm and Manin’s complex for modular curves, Math. Res. Lett., 4 (1997), 617–636.zbMATHMathSciNetGoogle Scholar
  12. [Go4]
    A. Goncharov, Multiple polylogarithms, cyclotomy, and modular complexes, Math. Res. Lett., 5 (1998), 497–516.zbMATHMathSciNetGoogle Scholar
  13. [Go5]
    A. Goncharov, Multiple polylogarithms and mixed Tate motives, math.AG/0103059, 2001.Google Scholar
  14. [Go6]
    A. Goncharov, Periods and mixed motives, math.AG/0202154, 2002.Google Scholar
  15. [GoMa]
    A. Goncharov and Yu. Manin, Multiple zeta-motives and moduli spaces \( \overline {\rm M} _{0,n} \) 0,n, Composito Math., 140-1 (2004), 1–14.zbMATHCrossRefMathSciNetGoogle Scholar
  16. [Ha]
    R. Hain, Iterated integrals and algebraic cycles: Examples and prospects, in Contemporary Trends in Algebraic Geometry and Algebraic Topology (Tianjin, 2000), Nankai Tracts in Mathematics, Vol. 5, World Scientific, River Edge, NJ, 2002, 55–118.Google Scholar
  17. [Kon]
    M. Kontsevich, Operads and motives in deformation quantization, Lett. Math. Phys., 48 (1999), 35–72.zbMATHCrossRefMathSciNetGoogle Scholar
  18. [KonZa]
    M. Kontsevich and D. Zagier, Periods, in B. Engquist and W. Schmid, eds., Mathematics Unlimited: 2001 and Beyond, Springer-Verlag, Berlin, 2001, 771–808.Google Scholar
  19. [Ma1]
    Yu. Manin, Parabolic points and zeta-functions of modular curves, Izv. Akad. Nauk SSSR Ser. Mat., 36-1 (1972), 19–66 (in Russian); Math. USSR Izv., 6-1 (1972), 19–64 (in English); in Selected Papers, World Scientific, Singapore, 1996, 202–247.zbMATHMathSciNetGoogle Scholar
  20. [Ma2]
    Yu. Manin, Periods of parabolic forms and p-adic Hecke series, Mat. Sb., 92-3 (1973), 378–401 (in Russian); Math. USSR Sb., 21-3 (1973), 371–393 (in English); in Selected Papers, World Scientific, Singapore, 1996, 268–290.MathSciNetGoogle Scholar
  21. [MaMar]
    Yu. Manin and M. Marcolli, Continued fractions, modular symbols, and noncommutative geometry, Selecta Math. (N.S.), 8 (2002), 475–521.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [Me]
    L. Merel, Quelques aspects arithmétiques et géométriques de la théorie des symboles modulaires, thèse de doctorat, Université Paris VI, Paris, 1993.Google Scholar
  23. [Ra1]
    G. Racinet, Séries génératrices non-commutatives de polyzêtas et associateurs de Drinfeld, Thèse de doctorat, Universitde Picardie-Jules-Verne, Amiens, France, 2000.Google Scholar
  24. [Ra2]
    G. Racinet, Doubles mélanges des polylogarithms multiples aux racines de l’unité, Publ. Math. IHÉS, 95 (2002), 185–231.zbMATHMathSciNetGoogle Scholar
  25. [Ra3]
    G. Racinet, Summary of Algebraic Relations between Multiple Zeta Values, lecture notes, Max-Planck Institut für Mathematik, Bonn, 17 August, 2004.Google Scholar
  26. [Sh1]
    V. Shokurov, Modular symbols of arbitrary weight, Functional Anal. Appl., 10-1 (1976), 85–86.zbMATHCrossRefGoogle Scholar
  27. [Sh2]
    V. Shokurov, The study of the homology of Kuga varieties, Math. USSR Izv., 16-2 (1981), 399–418.zbMATHCrossRefMathSciNetGoogle Scholar
  28. [Sh3]
    V. Shokurov, Shimura integrals of cusp forms, Math. USSR Izv., 16-3 (1981), 603–646.zbMATHCrossRefGoogle Scholar
  29. [T]
    T. Terasoma, Mixed Tate motives and multiple zeta values, Invent. Math., 149 (2002), 339–369.zbMATHCrossRefMathSciNetGoogle Scholar
  30. [Za1]
    D. Zagier, Hecke operators and periods of modular forms, in S. Gelbart, R. Howe, and P. Sarnak, eds., Festschrift in honor of I. I. Piatetski-Shapiro on the Occasion of his Sixtieth Birthday, Israel Mathematics Conference Proceedings, Vol. 3, Weizmann Science Press, Jerusalem, 1990, 321–336.Google Scholar
  31. [Za2]
    D. Zagier, Values of zeta functions and their applications, in Proceedings of the First European Congress of Mathematics, Part II, Progress in Mathematics, Vol. 120, Birkhäuser, Basel, 1994, 497–512.Google Scholar
  32. [Za3]
    D. Zagier, Periods of modular forms and Jacobi theta functions, Invent. Math., 104 (1991), 449–465.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Boston 2006

Authors and Affiliations

  • Yuri I. Manin
    • 1
    • 2
  1. 1.Max-Planck Institut für MathematikBonnGermany
  2. 2.Department of MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations